Jump to content
CrazyBoards.org

Recommended Posts

National Public Radio recently ran a story covering a Standford University study that found that Ketamine may act as an opioid, and therefore may have the potential to cause addiction. See? It's like I always say: Glass half empty. But this is a preliminary study, and the findings will have to be duplicated by others.

Listen to the story.

  • Thanks 1
  • Sad 1
Link to post
Share on other sites

Yeah rubbish news, from first hand experience offers instant relief from depths of depression. Was always uncertain about it being used as a long term thing though based on acquaintances with addiction issues and clear side effects from long term use on cognition, memory and even emotional processing...

Link to post
Share on other sites

@Blahblah, IV ketamine is the only thing to have done more than touch my depression. It was magical. I was in a study and got a long infusion... I didn’t realize how much depression clouds my thinking. My depression is clearly a combination of biological and situational, but after receiving ketamine by IV I could see it was possible to work on the situational aspects.

I got IM ketamine (shots) too. That didn’t do squat. I seem to need the greater bioavailability from the IV infusion. I haven’t tried the intranasal Ketamine.

I haven’t gotten regular infusions from a private clinic because of the prohibitive cost and time commitment from not just me but someone else to drive me to/from those appointments. 

Link to post
Share on other sites

I doubt there will be an all out ban...1 because these places already know it's addictive, and it's given In a restricted setting...the potential for addiction was in the disclaimer I had to sign. And 2...until some FDA approved version comes out I think there's just too much money in it for An all out ban. Also, the research I read before said it could actually be used to replace opioids in an emergency setting (it was on medacape but I couldn't give you the exact citation). We'll have to see how it goes I guess 

  • Like 1
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Similar Content

    • By Blahblah
      I've posted on this topic before, because I'm really wondering why this is happening to me, but not on other people that have been on higher-dose stimulants (without breaks) for MUCH longer....
      I re-instated Ritalin (after a 4 month break) due to increase in work cognitive tasks. Pdoc increased the dosage because previous dose was starting to not cut it, wearing off early. I Was told I could experiment, but to take weekends/breaks off in order to "rest" . In the last 3 weeks, I've noticed drastic improvements in my mood, motivation, ability to focus on intellectual tasks/reading, and a positivity, calmness in general.
      Problem is, I am psychologically addicted. When I try to break on the weekends, I can't get out of bed, barely prepare food for myself (despite hunger), and shower, basically, these symptoms are MUCH worse than before I was taking it! I'm concerned that I'll need to keep increasing the dose, take it everyday, and eventually, it will make my condition/functioning worse in the long run (exacerbating the problem). I had old pdocs that would not prescribe me stimulants for exactly this reason.....(I am not ADD.....it is for TRD.)
      Any ideas guys? I'm very compliant, and have no inclination to abuse the dosage. This is the only thing that's made a dent in my mood and functioning and does not seem like a long-term solution!
    • By troop111
      Greetings,
      I recently had the initial 6 treatments of Ketamine infusions, and that helped my Bipolar II depression (which is treatment-resistant) for about two weeks. Then I had another booster infusion, and that held for a week, then I had another booster infusion, and that lasted a week. These "boosters" shouldn't have to be given more than once every 1-3 months, yet it seems I need one weekly.
      So the Ketamine failed to provide prolonged relief.
      My only other option now is Electroconvulsive therapy (ECT), which I don't want to do. I know it's gotten better vis-a-vis memory issue side-effects, but I just don't want to do it. I don't like the idea of having my brain electrocuted (however little the electrical charge), and I don't like even the idea of me potentially losing cherished memories.
      My question: If I had such a poor experience with the Ketamine, needing weekly boosters, does that bode poorly for ECT therapy? I know ECT also frequently requires "boosters." I don't want to have to go in weekly for an ECT booster. I'm tired.
      I've been through the ringer for the past 16 years. I'm just tired of trying to get better. I'm tired and worn down.
      Please share your experiences and insights, I'd much appreciate it.
      Thanks!
      Troop
    • By Blahblah
      So, I guess this post is about how I can deal with this issue...My SO is on his iPhone 24/7, even while walking down the street, eating meals with me, and when we are watching TV or a film at home. I cannot get him to get off it! I look over his shoulder and its crap (not important stuff), like stupid memes, Twitter feed, sports scores.
      I've told him constantly that it really irritates me and makes me feel like I do not matter. I feel ignored. Yet he keeps going back on it. What else can I do??? Then I start going on my iPhone too, and this gets me depressed. I try to go out, and keep myself occupied away from him, but then when we're together he's non-stop digitally connected.
    • By Carrie26a
      My Dr recommended that I try ketamine for my depression. I have bipolar 1, anxiety and depression. I've heard of this being a street drug so I'm nervous to try it. I wondered about others experiences. 
    • By ztarrsbright
      So basically im dead inside.
      I currently being emotionaly dull, i cant feel any motivation or desire to live, despite that im still doing my everyday things, going to college, working out, doing my usual duties and chores.
      The thing is that i have an schizoid disorder, and im very paranoid.
      I posted in addiction because one of the most destructive things is my addction to many things.
      I smoke, not weed, regular cigarettes, the thing is that my parents think that i quited smoking but i dont, i wanna quit to, i hate it, and i hate it because my parents are well known religious leaders in my town and a lot of people know them and know me, when i smoke outside im always paranoid, i dont wanna live this way, my paranoia is getting worse but i always end up smoking again because my friends smoke and i always fall but i wanna quit.
      If my parents get to know that i still smoke they probably stop paying my colleges fees, a lot of people know them and can snitch on me.
      I have this fight, i cant keep going anymore, at the same time smoking helps me cope whit my side effectos made by my antipsychotics, but they dont understand, they always judge merciless even do im an adult in my twenties.
      Can anyone give advice, all advice is very helpful.
       
×
×
  • Create New...